Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 88, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 2, 2004, 4:30 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2004, 4:30 PM CDT (21:30 UTC)
- Expired
- Jul 2, 2004, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Rapides Parish, LA, Vernon Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2524 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:43 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 2, 2:43 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 235 PM CDT FRI JUL 2 2004 .DISCUSSION... MID TO UPPER LEVEL TROUGH OVER THE FORECAST AREA THIS EVENING WILL MOVE TO SOUTHEAST LOUISIANA BY EARLY MORNING SATURDAY. TROUGH AXIS IS THEN PROGGED TO RETROGRADE SLOWLY WESTWARD AS A LOW DEVELOPS IN THE CENTRAL GULF OF MEXICO SOUTH OF SOUTHEAST LOUISIANA SATURDAY NIGHT AND THEN DEVELOPS WESTWARD TOWARD THE SOUTHWEST GULF OF MEXICO MONDAY. THIS SYSTEM WILL NOT HAVE MUCH POTENTIAL FOR PRODUCING INSTABILITY OVER THE LOCAL AREA THROUGH MONDAY. AT THE SURFACE...HIGH PRESSURE WILL PREVAIL THROUGH MONDAY. RELATIVELY DRY CONDITIONS WILL PERSIST THROUGH MONDAY. WITH LITTLE INSTABILITY...SURFACE HIGH PRESSURE AND DRYING...POPS WILL BE ON THE LOW SIDE THROUGH MONDAY. DURING THE OUTLOOK PERIOD...TUESDAY THROUGH FRIDAY...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD RETURN DURING MID WEEK AS THE MID TO UPPER LEVEL LOW IN THE SOUTHWEST GULF MONDAY DEVELOPS NORTHWARD TO PRODUCE A TROUGH/LOW IN CENTRAL OR EASTERN TEXAS. && .PRELIMINARY POINT TEMPS/POPS... LCH 74 92 75 92 / 10 10 0 5 BPT 74 92 75 93 / 10 0 0 5 AEX 73 94 74 93 / 20 10 0 5 LFT 75 92 76 93 / 20 10 0 5 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20/20
Hazardous weather outlook, Jul 2, 5:45 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 545 AM CDT FRI JUL 2 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 031100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 545 AM CDT FRI JUL 2 2004 .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS NOT EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS...IN ASSOCIATION WITH A PASSING UPPER-LEVEL DISTURBANCE...CAN BE EXPECTED ACROSS ACADIANA EARLY THIS MORNING. BY THE AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP AS THE SEA BREEZE AND OUTFLOWS FROM STORMS COMBINE WITH A MOIST UNSTABLE AIRMASS. SEVERAL RIVER POINTS REMAIN IN FLOOD DUE TO PREVIOUS RAINFALL RUNOFF. PLEASE SEE THE RIVER FLOOD STATEMENT ISSUED BY THIS OFFICE FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... DRIER AIR WILL FILTER INTO THE REGION OVER THE WEEKEND...WITH ONLY ISOLATED SHOWERS AND STORMS EXPECTED SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN BY THE MIDDLE OF NEXT WEEK AS THE NEXT UPPER-LEVEL SYSTEM DEVELOPS OVER TEXAS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. LGE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:49 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 56 min |
| Jul 2, 4:54 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.